So I've been on 50mg of sertraline a day for about 8/9 months now. Generally have had good experiences with it but about a week ago my current prescription ran out. I have repeats but at the moment I'm not in a financial position to buy another pack. I haven't had my dose for a full week now and I've been experiencing some bad side effects and withdrawal symptoms. These have included severe dizziness, lethargy, trouble sleeping (which has been constant on the meds but worse now), lack of appetite and I've noticed that I have been very moody. Also a lot of suicidal and self-destructive thoughts/actions. My main question is how long will it take for these to go away once I resume taking my pills? It will be another two days before I can afford to replace them... Should I see my doctor when I have a chance or wait and see if things balance out again?
Hi, yes i would go see your doctor asap and explain what has happened and what withdrawal symptoms you are experiencing. I am most concerned about the suicidal/self destructive thoughts you have been having. It is important to get back on the medication as quickly as possible (i understand you financial predicament). You may find that once you return to the Zoloft it will take a week or so to settle again. Hoping you feel better soon!
Sorry to hear you're having a bad time with SSRI discontinuation symptoms. They're quite horrible :(
I'm not sure what country you're in, but depending on where you are, I'd be trying to see your pharmacist or your GP and explaining your situation to see if one of them can supply you with an 'rescue pack' so to speak, so you can restart your regime and then pay to get the rest of your pack when you are in a better financial situation. I'm sure if you're a regular patient, the pharmacist and GP won't have an issue with that. I'm sad and worried to hear about your suicidal/self harming thoughts, as will your pharmacist/GP and I'm sure they will promptly help you out.
I hate to disagree with advice given by anyone else, because Delila may be correct, as everyone is different. However in answer to your last question, based on my study/training and my own experience as a patient taking SSRI's, discontinuation symptoms usually resolve within 24 hours of reinstating the original, or another pharmacologically similar agent. Some patients even report complete remission of their discontinuation symptoms within a few hours of taking their dose again. However, if any of your symptoms are due to relapse of your original symptoms, rather than discontinuation symptoms, then Delila is correct; it may take a week or so before the original symptoms are once again controlled by the medication.
I hope this helps.
Take care, I hope you feel better soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Dec 2009 • 6 answers
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
Posted 31 Aug 2011 • 9 answers
I am taking Zoloft (Sertraline) for depression. Will it automatically help with other disorders too?
Posted 7 Dec 2013 • 3 answers
Posted 29 Mar 2016 • 1 answer
Posted 6 Nov 2016 • 4 answers